Wildfire, Okanogan Valley
- When
- July 14, 12:00 AM PST to July 21, 11:59 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
The Tunk Grade Fire, centered 11 miles north of Omak, was a lightning caused fire that burned 15,540 acres. Ten outbuildings and one structure were lost in the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Tunk Grade Fire, centered 11 miles north of Omak, was a lightning caused fire that burned 15,540 acres. Ten outbuildings and one structure were lost in the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 9:30 PM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1030 PM PDT FRI JUL 13 2007
.SYNOPSIS...
A DISTURBANCE PASSING UP THE WEST SIDE OF THE MID-LEVEL RIDGE WILL
BRING SOME UNSETTLED WEATHER TONIGHT AND SATURDAY. THIS WILL ALSO
START A GRADUAL COOLING TREND FOR THE INLAND NORTHWEST INTO NEXT
WEEK.
&&
.DISCUSSION...
REST OF TONIGHT...MOST OF THE HEAVY THUNDERSTORM ACTIVITY IS
MOVING OUT OF THE FORECAST AREA THIS EVENING...HOWEVER... LATEST
MODEL RUNS AND SATELLITE EXTRAPOLATION SUGGEST THE AIR MASS OVER
THE EASTERN FORECAST AREA REMAINS UNSTABLE WITH A DTHETAE/DZ
MINIMUM AXIS OVER EASTERN WASHINGTON AND NORTH IDAHO THROUGH THE
NIGHT. THIS SUGGESTS THAT CURRENT CONTINUING THUNDERSTORM ACTIVITY
TO THE SOUTH OVER OREGON WILL BE MOVING INTO A FAVORABLE AIR MASS
FOR CONTINUED PROPAGATION INTO THE FORECAST AREA FROM THE SOUTH
OVERNIGHT. THUS...WHILE THE CHANCE OF THUNDERSTORMS IS NOWHERE NEAR
AS GREAT AS THIS AFTERNOON...THE THREAT OF A NOCTURNAL THUNDERSTORM
REMAINS OVER THE EASTERN ZONES THROUGH THE REST OF THE NIGHT. RED
FLAG WARNINGS HAVE BEEN REMOVED FROM THE WESTERN ZONES WITH NO MORE
THREAT OF ABUNDANT LIGHTNING REMAINING IN THE WEST. RFW CONTINUES
FRO THE EASTERN FORECAST AREA WITH ANOTHER ROUND OF THUNDERSTORMS
EXPECTED SATURDAY. OTHERWISE...THERMAL TROUGH REMAINS OVER THE
IDAHO/WASHINGTON BORDER REGION FOR ANOTHER WARM NIGHT ALL LOCATIONS
WITH WINDS BECOMING LIGHT AND VARIABLE. /FUGAZZI
&&
.AVIATION...VFR CONDITIONS EXPECTED REGION-WIDE THROUGH 06Z SUNDAY.
ISOLATED THUNDERSTORMS EXPECTED EAST OF A LINE FROM KCQV TO KMWH
TONIGHT THROUGH 12Z SATURDAY...AN THEN ISOLATED THUNDERSTORMS AGAIN
WILL DEVELOP EAST OF THIS LINE AFTER 20Z...WITH SCATTERED
THUNDERSTORMS OVER THE MOUNTAINS NORTH AND EAST OF THE COLUMBIA
BASIN AND OVER THE CASCDES FROM 18Z TO 06Z SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 67 100 66 92 61 93 / 20 20 20 20 0 0
COEUR DALENE 64 102 62 92 57 93 / 20 30 20 20 0 0
PULLMAN 60 97 60 90 57 91 / 20 20 20 20 0 0
LEWISTON 67 104 70 98 66 99 / 20 20 20 20 10 0
COLVILLE 58 103 61 95 57 96 / 40 30 20 20 0 0
SANDPOINT 59 99 59 91 58 92 / 40 30 20 20 0 0
KELLOGG 63 104 61 92 58 93 / 40 30 20 20 20 0
MOSES LAKE 70 102 66 95 62 96 / 10 20 20 10 0 0
WENATCHEE 70 99 69 92 65 93 / 10 20 20 10 0 0
OMAK 69 101 67 95 61 96 / 10 20 20 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR NORTHERN AND
CENTRAL IDAHO PANHANDLE (ZONE 101).
WA...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR EAST WASHINGTON
NORTHEAST (ZONE 686).
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673).
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1057 PM PDT FRI JUL 13 2007 IDZ026-027-150600- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER 1057 PM PDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT FIRE WEATHER WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEARFWOTX /WWUS86 KOTX/ .DAY ONE...TONIGHT A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE VALLEYS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN. IDZ003-004-150600- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN 1057 PM PDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT SATURDAY. FIRE WEATHER WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEARFWOTX /WWUS86 KOTX/ .DAY ONE...TONIGHT A THREAT FOR ISOALTED THUNDERSTORMS WILL CONTINUE TONIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL CONTINUE TO POSE FIRE CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE VALLEYS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN. IDZ001-002-WAZ036-037-150600- NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS 1057 PM PDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT SATURDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. SEARFWOTX /WWUS86 KOTX/ .DAY ONE...TONIGHT A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE VALLEYS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN. WAZ033-035-150600- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...RITZVILLE...COULEE DAM... ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 1057 PM PDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE VALLEYS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN. WAZ034-038-041>044-150600- MOSES LAKE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH... MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 1057 PM PDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT A THREAT FOR THUNDERSTORMS WILL CONTINUE THIS EVENING OVER CENTRAL WASHINGTON. THIS POTENTIAL WILL SHIFT INTO EAST WASHINGTON AND IDAHO AS WELL. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL CONTINUE TO POSE FIRE CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE VALLEYS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN. WAZ031-032-150600- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...ANATONE...PEOLA...CLARKSTON 1057 PM PDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT A THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST. AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL AS IN THE VALLEYS OF THE IDAHO PANHANDLE. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48683.